Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 104, NWS Tallahassee, FL

June 23, 20079 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Jun 23, 2007, 4:03 AM CDT for 9 counties in Florida. It took effect at Jun 23, 2007, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2007, 4:03 AM CDT (09:03 UTC)
In effect from
Jun 23, 2007, 1:00 PM CDT
Expired
Jun 23, 2007, 6:00 PM CDT
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2849 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 230903
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
503 AM EDT SAT JUN 23 2007

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY
EVENING FOR INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE AND
WESTERN FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF LOW
RELATIVE HUMIDITY...

.DISCUSSION...AN AREA OF WEAK HIGH PRESSURE AND LIGHT WINDS OVER
THE SOUTHEAST U.S WILL KEEP CONDITIONS DRY AND HOT AGAIN TODAY.
HOWEVER...BY SUNDAY THE ATLANTIC SUB-TROPICAL RIDGE WILL BECOME
RE-ESTABLISHED ACROSS THE GULF OF MEXICO ALLOWING MORE SOUTHERLY
FLOW AROUND THE HIGH AND A GRADUAL INCREASE IN LOW-LEVEL MOISTURE.

FLZ007-009>011-013-016>019-026-232300-
/O.UPG.KTAE.FW.A.0083.070623T1800Z-070623T2300Z/
/O.NEW.KTAE.FW.W.0104.070623T1800Z-070623T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-
503 AM EDT SAT JUN 23 2007 /403 AM CDT SAT JUN 23 2007/

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING DUE TO EXPECTED
LONG DURATIONS OF LOW RELATIVE HUMIDITIES......

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

LANIER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jun 23, 3:08 AM CDT, 55 minutes earlier.

Area forecast discussion, Jun 23, 3:08 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
408 AM EDT SAT JUN 23 2007

.SYNOPSIS...
THE 04 UTC REGIONAL SURFACE ANALYSIS SHOWS A WEAK LOW PRESSURE
TROUGH ACROSS CENTRAL FL...AND A WEAK COLD FRONT FROM WESTERN TN
TO THE NC COAST. OUR AREA IS DOMINATED BY A VERY WEAK PRESSURE
PATTERN. VAPOR IMAGERY AND UPPER AIR PROFILER DATA SHOW A BROAD
RIDGE COVER MUCH OF THE NATION...WITH A TROUGH OVER THE WESTERN
ATLANTIC AND ANOTHER OVER THE EAST PACIFIC. THE MAIN JET STREAM
HAS RETREATED INTO CANADA (EXCEPT OVER THE MID ATLANTIC STATES AND
THE PACIFIC NORTHWEST)...SO THE WEAK TROUGH OVER THE CENTRAL
PLAINS IS ESSENTIALLY CUT OFF FROM THE WESTERLIES.

&&

.SHORT TERM...
(TODAY THROUGH MONDAY) ALL OF THE 00 UTC NUMERICAL GUIDANCE POINTS
TO A HOT DRY DAY TODAY...WITH HIGHS APPROACHING THE CENTURY MARK
IN THE USUAL WARM SPOTS AWAY FROM THE COAST. THE TROPOSPHERE WILL
BE TOO DRY AND STABLE TO SUPPORT DEEP MOIST CONVECTION. SUNDAY
WILL ALSO BE WARM...BUT NOT QUITE AS WARM AS TODAY. THE GFS MOS
POP IS 10 PERCENT OR BELOW AREA-WIDE SUNDAY...DUE TO A
CONTINUATION OF THE UN-SUPPORTIVE THERMODYNAMICS. WE WENT WITH 20
PERCENT POPS FOR OUR FL ZONES HOWEVER...AS THERE WILL BE A SLIGHT
INCREASE IN DEEP LAYER MOISTURE FROM TODAY...AND WEAK Q-G FORCING
WILL BEGIN SUNDAY AFTERNOON AND EVENING. THIS COULD ALLOW AT LEAST
A FEW STORMS TO DEVELOP ALONG THE SLOW-MOVING SEA BREEZE FRONT.
20-30 PERCENT POPS ARE FORECAST FOR MONDAY AS THE DEEP LAYER
MOISTURE AND Q-G FORCING INCREASE A LITTLE MORE...ESPECIALLY TO
OUR WEST. THIS IS STILL BELOW OUR CLIMATOLOGICAL POP.

.LONG TERM...
(TUESDAY THROUGH SATURDAY) THE 00 UTC GFS AND ECMWF ARE IN GOOD
AGREEMENT IN KEEPING OUR AREA AWAY FROM ANY LARGE SCALE AREAS OF
LIFT AND IN A FAIRLY DRY AND STABLE TROPOSPHERE THROUGH WEDNESDAY
MORNING. DEEP LAYER MOISTURE WILL INCREASE A BIT FROM THE EAST AS
A WEAK TROPICAL WAVE APPROACHES LATER IN THE WEEK. THE ONLY EFFECT
OF THIS WAVE ON OUR AREA WILL BE A POP CLOSER TO CLIMATOLOGY
(30 TO 40 PERCENT) FROM WEDNESDAY AFTERNOON THROUGH SATURDAY).
TEMPERATURES ARE FORECAST TO BE NEAR AVERAGE.

&&

.AVIATION...
VFR FLYING CONDITIONS THIS MORNING. THOUGH ATMOSPHERE HAS A LITTLE
BIT MORE MOISTURE THIS EVENING THAN YESTERDAY...CONDITIONS REMAIN
MUCH THE SAME AND EXPECTING ONLY BRIEF REDUCTION IN VSBYS TO 5NM
AROUND SUNRISE AT VALDOSTA...EASTERN LEG OF TWB ROUTE 112 AND MOST
OF TWB ROUTE 117. THUNDERSTORMS AND SHOWERS ROLLED ACROSS TAMPA
AND AREAS UP TO 50NM NORTH OF TAMPA THIS EVENING. EXPECT SOME
AREAS OF MVFR CIGS AND VSBYS WITHIN 50NM OF TAMPA AERODROME THIS
MORNING AROUND SUNRISE DUE TO INCREASED MOISTURE.

&&

.MARINE...
WINDS AND SEAS WILL REMAIN LOW THROUGH AT LEAST MONDAY DUE TO THE
WEAK PRESSURE GRADIENT.

&&

.FIRE WEATHER...
WE USED A BLEND OF PERSISTENCE...00 UTC NAM FORECAST
SOUNDINGS...AND THE GFS MOS FOR OUR DEWPOINT FORECAST. THIS
RESULTS IN ABOUT 4 HOURS OF SUB-35 PERCENT RELATIVE HUMIDITY FOR
MUCH OF OUR FL CWA...SO WE WILL UPGRADE THE CURRENT WATCH TO A
WARNING FOR THIS AFTERNOON. THE ONSHORE SURFACE WINDS ARE EXPECTED
TO PREVENT OUR COASTAL COUNTIES FROM REACHING RED FLAG CRITERIA.
WE MAY GET 3 TO 4 HOURS OF SUB-35 PERCENT RH OVER A TINY SLIVER OF OUR
AREA SUNDAY AFTERNOON...BUT WE WILL NOT ISSUE A WATCH AT THIS
TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  98  68  96  70  93 /   0   0  20  20  20
PANAMA CITY  93  74  92  73  89 /   0   0  20  20  30
DOTHAN       99  72  96  72  90 /   0  10  10  20  30
ALBANY      100  69  98  73  93 /   0  10  10  20  20
VALDOSTA     98  68  97  69  93 /   0  10  10  20  20
CROSS CITY   95  68  94  69  95 /   0   0  20  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM
     EDT /6 PM CDT/ THIS EVENING FOR THE FOLLOWING ZONES:
     CALHOUN...GADSDEN...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LEON...LIBERTY...MADISON...WASHINGTON.

GMZ750...NONE.
GMZ755...NONE.
GMZ770...NONE.
GMZ775...NONE.
&&

AVIATION...LANIER
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Jun 23, 3:43 AM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
443 AM EDT SAT JUN 23 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-240845-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
443 AM EDT SAT JUN 23 2007 /343 AM CDT SAT JUN 23 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
HOT AND DRY CONDITIONS THIS AFTERNOON WILL ENHANCE THE SPREAD OF
WILDFIRES...AS HIGH TEMPERATURES APPROACH 100 DEGREES IN SOME
LOCATIONS AWAY FROM THE COAST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ARE FORECAST THROUGH THE PERIOD. ALTHOUGH WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...THUNDERSTORMS IN THIS AREA IN THE
SUMMER CAN PRODUCE LOCALLY VERY HEAVY RAIN...STRONG WIND
GUSTS...AND FREQUENT LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOURNIER

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.